Alert archive / Massachusetts / Small Craft Advisories in 2014

Small Craft Advisory 97, NWS Boston/Norton, MA

September 13, 2014

NWS Boston/Norton, MA issued this small craft advisory at Sep 13, 2014, 3:18 PM EDT. It took effect at Sep 14, 2014, 6:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2014, 3:18 PM EDT (19:18 UTC)
In effect from
Sep 14, 2014, 6:00 AM EDT
Expired
Sep 14, 2014, 4:00 PM EDT
In force
10 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WHUS71 KBOX 131918
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EDT SAT SEP 13 2014

ANZ231-232-251-255-140330-
/O.NEW.KBOX.SC.Y.0097.140914T1000Z-140914T1500Z/
CAPE COD BAY-NANTUCKET SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
318 PM EDT SAT SEP 13 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 11 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 11 AM EDT SUNDAY.

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-140330-
/O.NEW.KBOX.SC.Y.0097.140914T1000Z-140914T2000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
318 PM EDT SAT SEP 13 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 4 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM EDT SUNDAY.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
FIELD

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
4 follow-up statements
102 
WHUS71 KBOX 140232
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1032 PM EDT SAT SEP 13 2014

...GUSTY NORTH TO NORTHWEST WINDS TOWARD DAYBREAK SUNDAY...

.WEAK LOW PRESSURE NEAR THE 40N/70W BENCHMARK SATURDAY EVENING
WILL TRACK NORTHEAST INTO THE GULF OF MAINE OVERNIGHT THEN INTO
NOVA SCOTIA EARLY SUNDAY. BEHIND THE DEPARTING LOW NORTH TO
NORTHWEST WINDS WILL LIKELY GUSTS UP TO 25 KT TOWARD DAYBREAK
SUNDAY. 

ANZ231-232-251-255-141045-
/O.CON.KBOX.SC.Y.0097.140914T1000Z-140914T1500Z/
CAPE COD BAY-NANTUCKET SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1032 PM EDT SAT SEP 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 AM EDT
SUNDAY...

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-141045-
/O.CON.KBOX.SC.Y.0097.140914T1000Z-140914T2000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1032 PM EDT SAT SEP 13 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM EDT
SUNDAY...

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
961 
WHUS71 KBOX 140753
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
353 AM EDT SUN SEP 14 2014

...GUSTY NORTH TO NORTHWEST WINDS SUNDAY MORNING...

.INTENSIFYING LOW PRESSURE OVER THE GULF OF MAINE EARLY SUNDAY
MORNING WILL TRACK NORTHEAST INTO NOVA SCOTIA LATER TODAY. BEHIND
THE DEPARTING LOW NORTH TO NORTHWEST WINDS WILL LIKELY GUSTS UP TO
25 KT THIS MORNING ACROSS THE EASTERN NEW ENGLAND WATERS.

ANZ231-232-251-255-141500-
/O.CON.KBOX.SC.Y.0097.140914T1000Z-140914T1500Z/
CAPE COD BAY-NANTUCKET SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
353 AM EDT SUN SEP 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-254-141600-
/O.CON.KBOX.SC.Y.0097.140914T1000Z-140914T2000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
353 AM EDT SUN SEP 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
234 
WHUS71 KBOX 141506
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1106 AM EDT SUN SEP 14 2014

...GUSTY NORTH TO NORTHWEST WINDS SUNDAY MORNING...

.INTENSIFYING LOW PRESSURE OVER THE GULF OF MAINE EARLY THIS MORNING
WILL TRACK NORTHEAST INTO NOVA SCOTIA LATER TODAY. BEHIND THE
DEPARTING LOW NORTH TO NORTHWEST WINDS WILL LIKELY GUSTS UP TO 25
KT THIS MORNING ACROSS THE EASTERN NEW ENGLAND WATERS.

ANZ231-232-251-255-141615-
/O.EXP.KBOX.SC.Y.0097.000000T0000Z-140914T1500Z/
CAPE COD BAY-NANTUCKET SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1106 AM EDT SUN SEP 14 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

ANZ250-254-142000-
/O.CON.KBOX.SC.Y.0097.000000T0000Z-140914T2000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1106 AM EDT SUN SEP 14 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
219 
WHUS71 KBOX 141958
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
358 PM EDT SUN SEP 14 2014

ANZ250-254-142100-
/O.EXP.KBOX.SC.Y.0097.000000T0000Z-140914T2000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
358 PM EDT SUN SEP 14 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

WINDS AND SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY LEVELS.
THEREFORE THE ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 1:55 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Sep 13, 1:55 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
155 PM EDT SAT SEP 13 2014

.SYNOPSIS...
ONE LOW PRESSURE SYSTEM WILL MOVE INTO QUEBEC WHILE ANOTHER WEAK
LOW PRESSURE CENTER WILL PASS SOUTHEAST OF NANTUCKET THIS EVENING.
THESE TWO SYSTEMS WILL BRING SCATTERED SHOWERS TO THE AREA LATE
THIS AFTERNOON AND EARLY THIS EVENING. HIGH PRESSURE BRINGS DRY
WEATHER WITH SLIGHTLY BELOW NORMAL TEMPERATURES SUNDAY INTO
MONDAY. THE NEXT COLD FRONT WILL LIKELY BRING A PERIOD OF SHOWERS
LATE MONDAY NIGHT INTO TUESDAY. MAINLY DRY WEATHER EXPECTED NEXT
WEDNESDAY THROUGH FRIDAY WITH SLIGHTLY BELOW NORMAL TEMPERATURES
CONTINUING.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
150 PM UPDATE...
LIGHT RAIN SHOWERS HAD MADE THEIR WAY INTO WESTERN PORTIONS OF
SOUTHERN NEW ENGLAND EARLY THIS AFTERNOON. OTHERWISE SKIES WERE
MOSTLY CLOUDY WITH THE EXCEPTION OF CAPE COD AND THE ISLANDS WHICH
WILL HAVE ANOTHER HOUR OR SO OF SUNSHINE. TEMPERATURES WERE IN THE
60S EXCEPT NEAR 70 IN SOUTHEAST MA AND SOUTHERN RI. EASTERLY WINDS
WERE GUSTING UP TO 20 TO 25 MPH ALONG THE IMMEDIATE COAST...MAINLY
SOUTH OF BOSTON BECAUSE OF THE PRESSURE GRADIENT BETWEEN HIGH
PRESSURE RIDGING DOWN THROUGH THE INTERIOR AND WEAK LOW PRESSURE
DEVELOPING OVER THE OCEAN TO OUR SOUTH.

LIGHT RAIN SHOWERS WILL PROGRESS EASTWARD THIS AFTERNOON AND MAY
DEVELOP OVER THE ISLANDS TOWARD EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...EVENING SHOULD START OFF WITH CLOUDS AND SCATTERED
SHOWERS...BUT THE SHOWERS SHOULD DIMINISH/END WEST TO EAST
BETWEEN 8 PM AND MIDNIGHT. EXPECT CLEARING SKIES
OVERNIGHT...ALTHOUGH MAY BE SOME POCKETS OF FOG WHERE SUFFICIENT
RAIN FALLS FOR A TIME. EVENTUALLY...THINK THE LOWERING DEWPOINTS
AND MIXING FROM THE NW GRADIENT WILL CLEAR OUT MOST OF THE FOG
PATCHES LATE AT NIGHT.

SUNDAY...LOOKS LIKE PLENTY OF SUNSHINE AND TYPICAL EARLY FALL HIGH
TEMPERATURES OF 65 TO 70 AS HIGH PRESSURE BUILDS INTO NEW ENGLAND
AND H85 TEMPERATURES SLIP TO BETWEEN 8C AND 10C DURING THE
AFTERNOON. THERE COULD BE A FEW WIND GUSTS FROM THE NORTHWEST TO
20 MPH IN THE MORNING ALONG THE COASTAL PLAIN BUT THE GRADIENT
THEN SLACKENS DURING THE DAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGHLIGHTS...

* LOW RISK OF PATCHY FROST SUN NIGHT ACROSS DISTANT INTERIOR
* A PERIOD OF SHOWERS LIKELY LATE MON NIGHT/TUE
* DRY WEATHER/SLIGHTLY BELOW NORMAL TEMPS NEXT WED-FRI

OVERVIEW...

OVERALL MODEL GUIDANCE IS IN AGREEMENT WITH A BROAD TROUGH OVER THE
EASTERN HALF OF THE CONTINENT AND A FULL-LATITUDE RIDGE OVER WESTERN
NORTH AMERICA. IN FACT APPEARS THAT THE NORTHERN BRANCH OF THE JET
STREAM REMAINS FAIRLY PROGRESSIVE ESP SINCE THE NAO TRENDING MORE
POSITIVE FOR THE FIRST HALF OF THIS FORECAST. THE FLOW DOES BEGIN TO
BECOME MORE AMPLIFIED TOWARDS THE END OF THE PERIOD AS A TROUGH DIGS
OVER THE EASTERN PACIFIC LEADING TO A RIDGE IN THE CENTRAL
CONUS....ABOUT WHEN THE NAO BECOMES MORE NEUTRAL. HOWEVER IT LOOKS
LIKE THE EASTERN CONUS WILL STILL REMAIN IN A TROUGH PATTERN THROUGH
THE WORK WEEK WITH A POSSIBLE CHANGE IN THE PATTERN BY NEXT WEEKEND.

ONLY MAJOR WEATHER MAKE TO WATCH FOR AT THE MOMENT IS THE SHORTWAVE
PASSING THROUGH MONDAY NIGHT/TUESDAY BRINGING SHOWERS TO THE REGION.
LOW CONFIDENCE ON EXACT TIMING BUT CONFIDENCE IS INCREASING THAT
PRECIP WILL OCCUR.

OTHERWISE HIGH PRESSURE WILL PREVAIL WITH TEMPS AT OR BELOW AVERAGE
FOR THIS TIME OF YEAR. IN FACT SUNDAY NIGHT AND MID TO LATE NEXT
WEEK MAY NEED TO WATCH FOR FROST HEADLINES.

DETAILS...

MONDAY...
A MODIFIED CANADIAN HIGH WILL BUILD INTO NEW ENGLAND DURING THIS
PORTION OF THE FORECAST...CRESTING OVER THE REGION ON MONDAY. LOWS
ON SUN NIGHT WILL BE QUITE CHILLY FOR SEPTEMBER. ALTHOUGH RECORD
COLD IS NOT EXPECTED...WE MAY STILL SEE SOME MIDDLE TO UPPER 30S
ACROSS PORTIONS OF SOUTHWEST NH/NORTHWEST MA...WHERE THIS IS A LOW
RISK FOR SOME PATCHY FROST IN THE TYPICALLY COOLEST OUTLYING
LOCATIONS. FOR MONDAY HIGHS...EVEN WITH FULL SUNSHINE TEMPS WILL
ONLY REACH INTO THE MID 60S TO LOWER 70S...SINCE THE SUN ANGLE IS
LOW. DRY WEATHER WILL PREVAIL.

MONDAY NIGHT INTO TUESDAY...
THE NEXT SHOT FOR ANY SHOWERS WILL BE LATE MONDAY NIGHT INTO
TUESDAY AS ANOTHER SHORTWAVE MOVES THROUGH THE FLOW. OVERALL
GUIDANCE HAS TRENDED TO BE ON THE WETTER SIDE SO CONFIDENCE IS
INCREASING THAT PRECIP WILL OCCUR. RIGHT NOW LOOKS AS IF DROUGHT
STRICKEN RI AND SE MASS HAVE THE BETTER SHOT FOR THE HIGHER QPF
AMOUNTS. ALTHOUGH THE EC DOES HAVE A QPF BULLS-EYE FOR THE
REGION...NOTICED THAT THE GFS HAS TICKED UP SO OVER 0.25 TO 0.5
INCHES IS NOT OUT OF THE QUESTION...ESPECIALLY SINCE PWAT VALUES
DO NOSE IN AT ABOUT 1.5 INCHES. INSTABILITY LOOKS FAIRLY
LIMITED...SO WILL NOT INCLUDE THUNDER IN THE FORECAST AT THIS
TIME. HIGHS SHOULD BE IN THE 60S TO AROUND 70.

END OF THE WORK WEEK...
HIGH PRESSURE FROM CANADA WILL SET UP OVER THE NORTHEAST ON WED
INTO FRIDAY. THE GFS BRING AN ARCTIC FRONT ACROSS THE REGION ON
WED WHILE THE EC HOLDS IT UP UNTIL THURSDAY NIGHT. EITHER WAY
GUIDANCE IS SHOWING 850 MB TEMPS DROPPING BELOW 0C. THIS WILL KEEP
TEMPS WELL BELOW AVERAGE...IN THE 60S RESULTING IN CRISP FALL LIKE
TEMPS. BECAUSE OF THE DIFFERENCE...WILL CONTINUE WITH A BLEND OF
PREV FORECAST AS WELL AS THE ENSEMBLES FOR NOW. EITHER WHICH WAY
WE MAY NEED TO BEGIN TO WATCH FOR THE RISK FOR SOME FROST IN
SOUTHWEST NH/NORTHWEST MA...WHERE WINDS CAN DECOUPLE.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

CONFIDENCE IS MODERATE FOR THIS AFTERNOON AND TONIGHT...THEN HIGH
FOR SUNDAY.

THIS AFTERNOON...WIDESPREAD MVFR CEILINGS WITH AREAS OF
VFR...ESPECIALLY ON CAPE COD AND THE ISLANDS. PATCHY IFR CIGS
POSSIBLE 22Z TO 02Z ACROSS SE COASTAL LOCATIONS. SCATTERED SHOWERS
WILL REDUCE VISIBILITIES TO 4 TO 5 MILES AT TIMES LATE THIS AFTERNOON
AND EARLY EVENING.

TONIGHT...SHOWERS SHOULD END W TO E BETWEEN 00Z AND 04Z. FOG
PATCHES MAY LINGER FOR A WHILE BUT BELIEVE LOWERING DEWPOINTS AND
MIXING IN THE NW GRADIENT WILL RESULT IN VFR CONDITIONS TAKING
HOLD MOST AREAS OVERNIGHT.

SUNDAY...LOOKS LIKE VFR CONDITIONS WITH NO CIGS AND EXCELLENT
VSBY.

KBOS TERMINAL...MODERATE TO HIGH CONFIDENCE. GENERALLY MVFR/VFR
CONDITIONS THROUGH ABOUT 22Z. HIGHER CONFIDENCE THAT A PERIOD OF
MVFR CIGS/VSBYS ANTICIPATED IN SCATTERED SHOWERS GENERALLY 22Z TO
02Z SUN. CONDITIONS SHOULD IMPROVE TO VFR LATE TONIGHT AS NW FLOW
MIXES THE AIR MASS AND DEWPOINTS LOWER.

KBDL TERMINAL...MODERATE TO HIGH CONFIDENCE. GENERALLY MVFR/VFR
CONDITIONS THROUGH ABOUT 20Z. HIGHER CONFIDENCE THAT A PERIOD OF
MVFR CIGS/VSBYS ANTICIPATED IN SCATTERED SHOWERS GENERALLY 20Z TO
00Z SUN.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...HIGH CONFIDENCE.

MAINLY VFR CONDITIONS OVER THIS TIME...EXCEPT FOR A PERIOD OF MVFR-
IFR CONDITIONS LATE MON NIGHT/TUE IN A ROUND OF SHOWERS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

FORECAST CONFIDENCE IS MODERATE THIS AFTERNOON AND TONIGHT...AND
HIGH FOR SUNDAY.

150 PM UPDATE...WINDS AND SEAS MAINLY BELOW SMALL CRAFT ADVISORY
THRESHOLDS ALONG THE COAST THIS AFTERNOON...GENERALLY 15-20 KT
WITH GUSTS TO 20-23 KT AND SEAS 3 TO 4 FT...WITH SOME BUOYS NEAR 5
FT FARTHER OFFSHORE.

MARINE FORECAST IS ALSO A LITTLE TRICKY FOR LATE TONIGHT. IN THE
WAKE OF A WEAK LOW PRESSURE SYSTEM MOVING NE ACROSS GEORGES BANK
TONIGHT...COULD SEE A PERIOD OF N TO NW WINDS GUSTING BETWEEN 20
AND 25 KT DURING EARLY SUNDAY MORNING. CONFIDENCE IS NOT HIGH
ENOUGH AT THIS POINT TO ISSUE A SMALL CRAFT ADVISORY FOR THIS TIME
PERIOD...BUT THE SITUATION WILL NEED TO BE WATCHED AND A HEADLINE
MAY BECOME NECESSARY FOR SOME OF THE WATERS FOR A TIME SUNDAY
MORNING.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY....

MONDAY INTO TUE MORNING...MODERATE TO HIGH CONFIDENCE.  HIGH
PRESSURE NEARBY WILL RESULT IN A WEAK PRESSURE GRADIENT KEEPING
WINDS/SEAS BELOW SCA THRESHOLDS.

TUESDAY AFTERNOON INTO WEDNESDAY...MODERATE CONFIDENCE.  MAY SEE
SOME MARGINAL SCA WINDS/SEAS ACROSS THE OUTER-WATERS BEHIND A COLD
FRONT/LOW PRESSURE SYSTEM IN THE COOL AIR ADVECTION PATTERN.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...DUNTEN/THOMPSON
NEAR TERM...FIELD
SHORT TERM...THOMPSON
LONG TERM...DUNTEN
AVIATION...FIELD/THOMPSON/DUNTEN
MARINE...FIELD/THOMPSON/DUNTEN
Hazardous weather outlook, Sep 13, 4:18 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
418 AM EDT SAT SEP 13 2014

ANZ233-234-CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-
140830-
VINEYARD SOUND-BUZZARDS BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
418 AM EDT SAT SEP 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL
WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A LOW PROBABILITY THAT A FROST ADVISORY WOULD BE NEEDED
FOR PORTIONS OF SOUTHWEST NH/NORTHWEST MA LATE SUNDAY NIGHT INTO
EARLY MONDAY MORNING. PERHAPS ANOTHER RISK OF FROST FOR THE SECOND
HALF OF NEXT WEEK ACROSS SOUTHWEST NH/NORTHWEST MA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>232-235>237-250-251-254>256-140830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
418 AM EDT SAT SEP 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 5:13 AM EDTSmall Craft AdvisoryBOX7 hr

Nearby

Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.